MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR

BAXTER HEALTHCARE CORPORATION COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR
Catalog Number 511100300060
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a 3.0mm coupler would not close; each coupler (ring) seemed a different size.This was observed during a surgical procedure on a patient.A new coupler was used to continue the procedure.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
H10: the actual device was received for evaluation.The 3.0mm coupler rings were returned wrapped in a white cloth and showed signs of use (dried blood).No other portion of the coupler product ¿ holder and jaw assembly, were returned for investigation.Without the rings being intact in the jaw assembly, the reported condition could not be recreated.A visual inspection was performed which observed one of the returned coupler rings appeared to have a potentially slightly bent tip on the coupler pin.It is unknown if the surgical process or removal of the coupler product from the vessel may have contributed to the bend in the tip of the pin.If a pin were to be bent, full approximation of the coupler rings could be impacted.Therefore, the reported condition was verified.The cause of the condition could not be determined.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COUPLER
Common Device Name
DEVICE, ANASTOMOTIC, MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave. w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16565961
Report Number1416980-2023-01160
Device Sequence Number17622486
Product Code MVR
UDI-Device Identifier10844735002680
UDI-Public10844735002680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511100300060
Device Lot NumberSP22D141657376
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown